Arizona, 2012Damaging Winds and Heavy Rain in Arizona, July 21, 2012
July 21, 2012 · NWS PSR · 7 events in 3 counties and zones
Scattered thunderstorms develooped across the higher terrain of southeastern Arizona during the afternoon hours on July 21st. The storms then moved towards the northwest and into south central Arizona, including the greater Phoenix area, during the late afternoon and early evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms develooped across the higher terrain of southeastern Arizona during the afternoon hours on July 21st. The storms then moved towards the northwest and into south central Arizona, including the greater Phoenix area, during the late afternoon and early evening. Some of the stronger thunderstorms produced strong, gusty and damaging outflow winds, in addition to locally heavy rainfall. Significant flash flooding did not occur, but urban flooding of streets and washes was observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 21, 3:35 PM MST, 40 minutes earlier.
Area forecast discussion, Jul 21, 3:35 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST SAT JUL 21 2012
.UPDATE...UPDATED AVIATION DISCUSSION.
&&
.SYNOPSIS...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE REST OF THE WEEKEND
INTO EARLY NEXT WEEK. INTENSITY AND AREAL COVERAGE OF THUNDERSTORM
ACTIVITY WILL VARY FROM DAY TO DAY. SOME DRYING FROM THE WEST IS
EXPECTED BY NEXT WEDNESDAY...AND BY THURSDAY THE THREAT FOR
THUNDERSTORMS WILL FOCUS MAINLY OVER THE HIGHER TERRAIN EAST OF THE
METRO PHOENIX AREA. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY
BELOW NORMAL THROUGH MID WEEK BEFORE SLOWLY RISING BY NEXT THURSDAY.
&&
.DISCUSSION...
THE MORNING MID LEVEL CLOUDINESS ACROSS SOUTHEAST ARIZONA HAS
DIMINISHED ALLOWING FOR SUFFICIENT HEATING ACROSS ALL OF SOUTHERN
ARIZONA. SOUTHEASTERLY FLOW CONTINUES TO FEED MOISTURE INTO
SOUTH-CENTRAL ARIZONA AND WILL PUSH WESTWARD AS THE DAY PROGRESSES
REACHING SOUTHEAST CALIFORNIA LATER TONIGHT. 1000-700 MB MIXING
RATIOS OF 10-12 G/KG ARE EXPECTED ACROSS ALL OF SOUTHERN ARIZONA
THIS AFTERNOON WITH THE MOISTURE PUSH REACHING SOUTHEAST CALIFORNIA
BY AROUND MIDNIGHT. WATER VAPOR IMAGERY AT 18Z SHOWS THE LEADING
EDGE OF THE DEEPER MOISTURE ON THE DOORSTEP OF THE LOWER COLORADO
RIVER VALLEY. INVERTED TROUGH AXIS ALSO STRETCHES FROM SONORA MEXICO
INTO SOUTH-CENTRAL ARIZONA...BUT HAS SEEMED TO HAVE WEAKENED OVER
THE PAST 12 HOURS.
ANALYSIS DOES SHOW WEAK UPPER LEVEL DIVERGENCE ACROSS MUCH OF
SOUTHEAST AND SOUTH-CENTRAL ARIZONA WHICH SHOULD AT LEAST AID SOME
IN STORM DEVELOPMENT TODAY. SHOWER AND THUNDERSTORM DEVELOPMENT
ALREADY HAS GOTTEN UNDERWAY BY NOON TODAY MAINLY ACROSS THE HIGHER
TERRAIN ACROSS FAR SOUTHEAST ARIZONA AND ALONG THE MOGOLLON RIM. A
SOUTHEASTERLY STEERING FLOW OF AROUND 10-15 KNOTS WILL ALLOW THESE
STORMS TO SPREAD INTO SOUTHEASTERN PORTIONS OF THE METRO PHOENIX
AREA BY LATE THIS AFTERNOON...PROGRESSING NORTHWESTWARD THROUGHOUT
THIS EVENING. SOUNDING PROFILES SHOW FAIRLY DRY AIR BELOW 600
MB...SO OUTFLOW DEVELOPMENT WITH STORMS EAST OF THE VALLEY IS LIKELY
THIS AFTERNOON AND EARLY EVENING AND COULD AID IN FURTHER
DEVELOPMENT OF STORMS WESTWARD THIS EVENING. THE MAJORITY OF THE
STORMS SHOULD STAY EAST OF YUMA AND LA PAZ COUNTIES TODAY UNTIL THE
DEEPER MOISTURE MOVES INTO LATE TONIGHT. THERE WILL BE A THREAT OF
GUSTY WINDS WITH STRONGER THUNDERSTORMS TODAY DUE TO THE DRYER LOW
LEVELS. CANNOT RULE OUT AREAS OF BLOWING DUST AFFECTING PORTIONS OF
THE LOWER DESERTS LATER TODAY...BUT WITH RECENT RAINFALL...EXTENSIVE
COVERAGE AND VERY LOW VISIBILITIES ARE NOT LIKELY.
A FAVORABLE MONSOONAL ATMOSPHERE WILL REMAIN IN PLACE THROUGH MONDAY
WITH ML CAPES OVER MUCH OF SOUTHERN ARIZONA GENERALLY BETWEEN 500
AND 1000 J/KG. IN ADDITION TO THE MOIST AND UNSTABLE
ENVIRONMENT...THERE WILL BE SOME MARGINAL UPPER LEVEL SUPPORT WITH
PERIODS OF DIFFLUENCE/DIVERGENCE ALOFT PRESENT AS SEEN IN THE
FORECAST UPPER STREAMLINE FIELDS. BY SUNDAY AND MONDAY...DEEPER
MOISTURE PUSHES THROUGH ALL OF SOUTHERN ARIZONA INTO SOUTHEAST
CALIFORNIA...LEADING TO CHANCE POPS...FROM 30 TO 50 PERCENT...OVER
MOST OF THE CWA. THERE IS STILL SOME UNCERTAINTY IN AREAL COVERAGE
OF STORMS THROUGH MONDAY...AND IF ONE DAY TURNS OUT TO BE VERY
ACTIVE...THE FOLLOWING DAY WILL LIKELY BE LESS ACTIVE. FOR
NOW...KEEPING WITH THE GENERAL CHANCE POPS SUNDAY AND MONDAY. MODEL
PRECIPITABLE WATER VALUES OF BETWEEN 1.4 AND 1.6 INCHES TODAY WILL
CLIMB TO AROUND TWO INCHES OVER THE LOWER DESERTS OF SOUTHWEST
ARIZONA BY SUNDAY. THE INCREASING MOISTURE WILL CREATE A LOCALLY
HEAVY RAIN AND FLASH FLOODING THREAT. GUSTY WINDS WILL ALSO BE
LIKELY BUT SHOULD TYPICALLY REMAIN BELOW SEVERE LIMITS.
BY TUESDAY...THE PRESSURE PATTERN WILL BECOME MORE RIDGE DOMINATED.
STEERING FLOW BECOMES MORE SOUTHERLY AND MOISTURE STARTS TO THIN
ESPECIALLY OVER THE SOUTHERN CALIFORNIA AND SOUTHWESTERN ARIZONA
DESERTS. WE ARE LOOKING AT SLIGHT CHANCE POPS ACROSS THE WESTERN
PORTION OF THE CWA TUESDAY WITH CHANCE NUMBERS MAINLY EAST OF
PHOENIX. PRECIPITABLE WATER VALUES WILL STILL BE NEAR OR SOMEWHAT
ABOVE 1.5 INCHES SO THERE WILL STILL BE A THREAT FOR HEAVY
RAIN...BUT WITH THE AIRMASS DRYING A BIT...THE THREAT FOR STRONG
WINDS MAY INCREASE. CONTINUED DRYING FROM THE WEST IS EXPECTED AFTER
NEXT WEDNESDAY WITH POPS GRADUALLY DECREASING FROM THE WEST EACH
DAY. BY THURSDAY...AREAS WEST OF MARICOPA COUNTY WILL HAVE LITTLE OR
NO THREAT FOR SHOWERS OR STORMS AND POPS WILL FALL INTO SINGLE
DIGITS. EXPECT ONLY SLIGHT CHANCES FOR AFTERNOON/EVENING STORMS IN
THE METRO PHOENIX AREA THURSDAY AND BY FRIDAY THE THREAT FOR
CONVECTION SHOULD SHIFT TO THE EAST OF THE PHOENIX AREA AND MAINLY
AFFECT THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY.
&&
.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
PROBABILITIES FOR AVIATION WX IMPACTS AT THE PHOENIX TERMINALS ARE
HIGHER THAN NORMAL THIS EVENING. ALTHOUGH SKIES ARE MAINLY CLEAR AS
OF MID-AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG A LINE STRETCHING FROM GILA BEND TO CASA GRANDE LATE THIS
AFTERNOON AND WILL LIKELY PROPAGATE TOWARDS KPHX AND KIWA THIS
EVENING. WIND GUSTS UP TO 40 MPH AND AREAS OF BLOWING DUST ARE
POSSIBLE WITH THE STRONGEST STORMS.
ANOTHER AREA OF CONCERN IS ACROSS NORTHWESTERN MARICOPA COUNTY LATE
THIS EVENING AS AN OUTFLOW BOUNDARY MOVES SOUTHWESTWARD FROM
PRESCOTT. OUTLOOK FOR SUNDAY...THE CHANCE OF THUNDERSTORMS AND
RELATED IMPACTS WILL BE HIGHER THAN NORMAL.
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THUNDERSTORMS ARE NOT EXPECTED TO REACH SOUTHEASTERN CA THIS
EVENING...GENERALLY REMAINING EAST OF KBLH. MUCH BETTER CHANCE FOR
ACTIVITY REACHING KBLH AND EVEN KIPL SUNDAY AFTERNOON AS AN AREA OF
LOW PRESSURE MOVES STEADILY TOWARDS THE LOWER CO RIVER VALLEY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
ABOVE NORMAL RAIN CHANCES TO CONTINUE INTO TUESDAY. TREND TOWARD
LESS THUNDERSTORM ACTIVITY AND LOWER HUMIDITY TO DEVELOP WEDNESDAY
AND CONTINUE THROUGH FRIDAY AS THE FLOW BECOMES SOUTHWESTERLY.
THUNDERSTORM ACTIVITY WILL LIKELY BE CONFINED MOSTLY TO THE HIGHER
TERRAIN EAST OF PHOENIX FROM WEDNESDAY ONWARD INTO FRIDAY. GOOD TO
EXCELLENT OVERNIGHT HUMIDITY RECOVERIES TO FALL BACK INTO THE FAIR
TO GOOD RANGE BY THURSDAY AND FRIDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...KUHLMAN
AVIATION...HIRSCH
FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 21, 5:55 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
555 AM MST SAT JUL 21 2012
AZZ024-221400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
555 AM MST SAT JUL 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE
PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED
FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40
MPH AND DEADLY LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO OCCUR
AFTERWARDS LEADING TO A SLIGHT CHANCE OF STORMS THURSDAY INTO
FRIDAY. THE PRIMARY WEATHER HAZARDS SUNDAY THROUGH WEDNESDAY INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH AND DEADLY LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ022-023-027-028-221400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
555 AM MST SAT JUL 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE
PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN
EXCESS OF 50 MPH...PATCHY BLOWING DUST AND DEADLY LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. THE PRIMARY WEATHER
HAZARDS INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS
AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY BLOWING DUST
AND DEADLY LIGHTNING. SOME DRYING FROM THE WEST WILL OCCUR BEGINNING
ON WEDNESDAY...AND LITTLE IF ANY HAZARDOUS WEATHER IS EXPECTED BY
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
AZZ020-021-025-026-CAZ031>033-221400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
555 AM MST SAT JUL 21 2012 /555 AM PDT SAT JUL 21 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL SPREAD
WESTWARD ACROSS THE DESERTS. THE PRIMARY WEATHER HAZARDS INCLUDE
BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 50 MPH...PATCHY BLOWING
SAND AND DUST AND DEADLY CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. THE PRIMARY WEATHER
HAZARDS INCLUDE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING OF
ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY
BLOWING DUST AND SAND AND DEADLY LIGHTNING.
DRYING FROM THE WEST WILL BEGIN ON TUESDAY AND BY WEDNESDAY THERE
WILL BE LITTLE OR NO HAZARDOUS WEATHER EXPECTED FOR THE DURATION OF
THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
CAZ030-221400-
JOSHUA TREE NATIONAL PARK-
555 AM PDT SAT JUL 21 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS SUNDAY AND MONDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER
THE LOWER ELEVATIONS AND DEADLY CLOUD TO GROUND LIGHTNING.
DRYING FROM THE WEST WILL OCCUR BEGINNING ON TUESDAY. FROM WEDNESDAY
THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
Thunderstorm Wind, Gila
- When
- July 21, 4:15 PM MST
- Where
- Gila County, 2.96 mi ESE of Roosevelt Grpvn Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.620, -111.000
Scattered thunderstorms moved through south central Arizona during the afternoon hours on July 21st, and some of them produced gusty and damaging microburst winds. According to a trained weather spotter 6 miles east of the Tonto National Monument, at 415 pm thunderstorm winds estimated at 60 mph uprooted a 20 inch diameter Mulberry tree. In addition, the strong winds tore metal off of a storage shed and ripped some shingles off of a nearby roof.
Thunderstorm Wind, Pinal
- When
- July 21, 5:00 PM MST
- Where
- Pinal County, 1.86 mi WSW of Apache Jct
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 33.410, -111.580
Scattered thunderstorms developed over the higher terrain of southeast Arizona during the afternoon hours, then moved towards the northwest and into the greater Phoenix area by late afternoon. In addition to generating dense blowing dust, the storms also created strong, gusty and damaging outflow winds. At 5 pm, a trained weather spotter 2 miles west of Apache Junction reported that strong winds had ripped a number of shingles off of his roof. He estimated the wind gusts to be at least 40 mph.
Thunderstorm Wind, Maricopa
- When
- July 21, 5:11 PM MST
- Where
- Maricopa County, 3.86 mi SSW of West Chandler
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 33.250, -111.980
Scattered thunderstorms developed to the southeast of the greater Phoenix area during the afternoon hours on July 21st. The storms produced strong and gusty outflow winds which moved northwest and into the Phoenix metropolitan area during the late afternoon. The winds, which were in excess of 50 mph at times, generated dense blowing dust and dust storm conditions. At 511 pm, a trained weather spotter 2 miles southwest of Firebird Lake, or in far southwest Chandler, measured a wind gust to 63 mph. At the time, a dust storm was in progress with zero visibility in dense blowing dust.
Thunderstorm Wind, Maricopa
- When
- July 21, 5:45 PM MST to 5:50 PM MST
- Where
- Maricopa County, 0.9 mi SE of Buckhorn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.410, -111.710
Scattered strong thunderstorms developed across southeast Arizona during the afternoon hours on July 21st. They generated strong gusty outflow winds in excess of 40 mph which moved into the greater Phoenix area during the late afternoon and produced dense blowing dust. Some of the storms then moved into the southeast portions of the greater Phoenix area and produced strong, damaging microburst winds which enhanced the earlier outflow winds. A trained weather spotter in far East Mesa reported a variety of wind damage at approximately 545 pm. He reported damage to an awning, a carport taken off by wind, windows blown out and cactus trees blown over.
Thunderstorm Wind, Maricopa
- When
- July 21, 5:55 PM MST
- Where
- Maricopa County, 0.9 mi NE of (Chd)williams Afb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.310, -111.660
Strong thunderstorms developed over southeast Arizona during the afternoon hours on July 21st, and they generated strong and gusty outflow winds which moved to the northwest and into the greater Phoenix area in the late afternoon. At 555 pm, the KIWA AWOS weather station at Phoenix Mesa-Gateway Airport recorded a measured wind gust to 52 knots.
Thunderstorm Wind, Maricopa
- When
- July 21, 7:10 PM MST
- Where
- Maricopa County, 2.21 mi NW of Phoenix Deer Vly Arp
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.700, -112.110
Scattered thunderstorms moved into the greater Phoenix metropolitan area during the evening hours on July 21st. The storms were accompanied by strong gusty outflow winds, and dense blowing dust. Some of the storms generated damaging microburst winds as well. At 710 pm, there was a public report of 2 trees downed by wind about 6 miles east of Peoria. The wind gusts were estimated to be about 60 knots, and the trees were rather large with diameters of 12 inches.
Heavy Rain, Maricopa
- When
- July 21, 7:30 PM MST to 9:00 PM MST
- Where
- Maricopa County, 4.88 mi NW of Phoenix Deer Vly Arp
- Reported by
- Trained Spotter
- Coordinates
- 33.720, -112.150
Scattered thunderstorms developed across southeast Arizona during the afternoon hours on July 21st and they spread northwestward and into the greater Phoenix area during the evening hours. In addition to strong gusty winds and dense blowing dust, some of the storms produced locally heavy rainfall which led to urban flooding. At 745 pm a trained spotter 6 miles east of Peoria reported heavy rain which caused local washes to run and curb to curb street flooding. In addition, a local retention basin had filled up due to the heavy rainfall.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 21, 20122 deaths · 1 event
- Flash Flooding and Damaging Wind in Utah, July 21 to 24, 20121 death · 54 kt wind · 4 events
- Rip Current in Michigan, July 21, 20121 death · 1 event
- Damaging Winds in South Dakota, July 21, 20123 injured · $150,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Michigan, July 21, 2012$105,000 · 2.75 in hail · 2 events
- Flash Flooding and Hail in North Carolina, July 21, 2012$51,000 · 1 in hail · 8 events
- Damaging Winds in Florida, July 21, 2012$56,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Texas, July 21, 2012$20,000 · 1 in hail · 18 events
- Damaging Winds in Texas, July 21, 20121 injured · 52 kt wind · 16 events
- Flooding and Damaging Winds in North Carolina, July 21 to 22, 2012$10,000 · 54 kt wind · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 21, 20128 events
- Hail in Montana, July 21, 20121.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389268, 389269, 389270, 389272, 389271, 389274, 390011.